Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 9, 2005, 8:30 PM CDT for Mason County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2005, 8:30 PM CDT (01:30 UTC)
- Expired
- May 9, 2005, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Mason County, TX
The radar
The Austin/San Antonio radar (KEWX), 138 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSJT 100133
SVRSJT
TXC319-100200-
/O.NEW.KSJT.SV.W.0113.050510T0130Z-050510T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
830 PM CDT MON MAY 9 2005
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MASON COUNTY IN WEST CENTRAL TEXAS
* UNTIL 900 PM CDT
* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH GOLFBALL SIZE HAIL. THIS STORM WAS LOCATED
NEAR LOYAL VALLEY...OR ABOUT 18 MILES SOUTHEAST OF MASON...AND
DRIFTING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER...SOUTHEASTERN MASON
COUNTY.
* THIS STORM HAS BEEN PRODUCING GOLFBALL SIZE HAIL. SEEK STURDY INSIDE
SHELTER FROM THIS STORM AND STAY AWAY FROM WINDOWS. TORRENTIAL RAIN
FROM THIS STORM COULD CAUSE FLOODING.
LAT...LON 3068 9897 3060 9912 3054 9908 3052 9905
3052 9897
$$1 follow-up statement
000
WWUS54 KSJT 100152
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
851 PM CDT MON MAY 9 2005
TXC319-100200-
/O.CON.KSJT.SV.W.0113.000000T0000Z-050510T0200Z/
MASON TX-
849 PM CDT MON MAY 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR
SOUTHEASTERN MASON COUNTY...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THE STORM HAD WEAKENED SOMEWHAT...
BUT IS STILL CAPABLE OF PRODUCING HAIL TO QUARTER SIZE. THIS STORM
WAS LOCATED JUST SOUTH OF LOYAL VALLEY...OR ABOUT 18 MILES SOUTHEAST
OF MASON...DRIFTING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER FAR SOUTHEASTERN MASON
COUNTY.
LAT...LON 3068 9897 3060 9912 3054 9908 3052 9905
3052 9897
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:15 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, May 9, 3:15 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 315 PM CDT MON MAY 9 2005 .SHORT TERM... WEST CENTRAL TEXAS WAS IN AREA OF WEAK UPPER RIDGE. HOWEVER THE LOWER ATMOSPHERE REMAINS UNSTABLE WITH SB CAPES UP TO 3000+ J/G...MAINLY JUST EAST OF A SONORA...SAN ANGELO...ABILENE. THE MOST UNSTABLE AREA IS THE E CONCHO VALLEY...NORTHWEST HILL COUNTRY AND HEARTLAND WHERE A SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED UNTIL 9 PM. WINDS ALOFT WEAK AND UNIFORM...SO MAINLY LOOKING FOR LARGE HAIL THIS AFTERNOON/EARLY EVENING. SHOULD SEE STORM DIE OUT AN HOUR OR TWO AFTER SUNSET. .LONG TERM... WILL BE UNSTABLE AGAIN TOMORROW...BUT MAY HAVE A SLIGHTLY BETTER CAP AND DRYLINE IS TO WEST. WOULD NOT BE SURPRISED TO SEE AN ISOLATED STORM OR TWO OVER WESTERN SECTIONS OF CWA CLOSEST TO DRYLINE HOWEVER. BETTER CHANCES ON WEDNESDAY AS SLOW MOVING UPPER LOW DEVELOPS OVER COLORADO/UTAH AND BRINGS A WEAK SHORTWAVE THROUGH WEDNESDAY EVENING. WILL LIKELY SEE SLIGHT CHANCES SEVERE STORMS INTO THE WEEKEND...WITH ATMOSPHERE REMAINING UNSTABLE. COLD FRONT PUSHES THROUGH SATURDAY...WHICH MAY BE THE BEST CHANCE OF RAIN...AND BRINGS MORE STABLE CONDITIONS IN ON SUNDAY. WILL MAINTAIN A SLIGHT CHANCE OF STORMS SUNDAY AS INSTABILITY DEPENDS OF STRENGTH OF FRONT ON SATURDAY...WITH HAVE CONSIDERABLE UNCERTAINTY THIS TIME OF YEAR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 93 67 86 / 10 0 10 10 SAN ANGELO 65 92 66 86 / 10 0 10 10 JUNCTION 67 90 67 84 / 10 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR COLEMAN...BROWN...CONCHO...MCCULLOUGH...SAN SABA... MASON...MENARD AND KIMBLE COUNTIES UNTIL 9 PM. && 04/04
Hazardous weather outlook, May 9, 10:27 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1027 AM CDT MON MAY 9 2005 TXZ066-073-077-078-099-114-128-139-140-154-155-168>170-101527- BROWN-CALLAHAN-COLEMAN-CONCHO-KIMBLE-MASON-MCCULLOCH-MENARD-RUNNELS- SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-THROCKMORTON- 1027 AM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN BIG COUNTRY...HEARTLAND...NORTHWEST HILL COUNTRY AND THE EASTERN PORTIONS OF THE CONCHO VALLEY AND EDWARDS PLATEAU. .DAY ONE...TODAY THE DRY LINE WILL MOVE TO THE EAST THIS AFTERNOON TO ABOUT AN ABILENE...BALLINGER TO SONORA LINE. AHEAD OF THE DRY LINE...THE AIRMASS REMAINS MOIST AND UNSTABLE AND A FEW THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON ALONG AND AHEAD OF THE DRY LINE. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL LIMIT ORGANIZED THUNDERSTORM DEVELOPMENT THROUGH EARLY WEDNESDAY. AS THIS UPPER RIDGE LIFTS EAST OF TEXAS...ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY NIGHT...FOLLOWED BY INCREASING CHANCES OF THUNDERSTORMS THROUGH THE WEEKEND. TYPICAL OF MID MAY IN WEST CENTRAL TEXAS...ANY THUNDERSTORMS THAT FORM WILL HAVE THE CHANCE TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ALONG AND EAST OF AN ABILENE TO BALLINGER TO SONORA LINE IF THUNDERSTORMS DO DEVELOP. TXZ049-054-064-065-071-072-076-098-113-127-101527- COKE-CROCKETT-FISHER-HASKELL-IRION-JONES-NOLAN-STERLING-TAYLOR- TOM GREEN- 1027 AM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN BIG COUNTRY...WESTERN CONCHO VALLEY AND WESTERN EDWARDS PLATEAU. .DAY ONE...TODAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL LIMIT ORGANIZED THUNDERSTORM DEVELOPMENT THROUGH EARLY WEDNESDAY. AS THIS UPPER RIDGE LIFTS EAST OF TEXAS...ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY NIGHT...FOLLOWED BY INCREASING CHANCES OF THUNDERSTORMS THROUGH THE WEEKEND. TYPICAL OF MID MAY IN WEST CENTRAL TEXAS...ANY THUNDERSTORMS THAT FORM WILL HAVE THE CHANCE TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, May 9, 3:02 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 PM CDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 E VICK 31.34N 100.08W
05/08/2005 0.75 INCH CONCHO TX PUBLIC
&&
JBRAZZELSpecial weather statement, May 9, 4:49 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 449 PM CDT MON MAY 9 2005 TXZ154-155-170-092245- MASON TX-MCCULLOCH TX-SAN SABA TX- 449 PM CDT MON MAY 9 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT FOR MCCULLOCH...SAN SABA AND MASON COUNTIES... AT 446 PM CDT...RADAR AND SATELLITE INDICATED THAT THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER MASON AND SAN SABA COUNTIES. IF THESE THUNDERSTORMS CONTINUE TO DEVELOP...GIVEN THE AMOUNT OF INSTABILITY PRESENT...THESE THUNDERSTORMS WILL LIKELY BECOME SEVERE RATHER QUICKLY. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 9, 6:26 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 626 PM CDT MON MAY 9 2005 TXZ154-155-168>170-100011- KIMBLE TX-MASON TX-MCCULLOCH TX-MENARD TX-SAN SABA TX- 626 PM CDT MON MAY 9 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 710 PM FOR MASON COUNTY... AT 625 PM...RADAR AND SATELLITE INDICATED THAT A THUNDERSTORM WAS DEVELOPING WESTWARD INTO THE FAR EASTERN PART OF MASON COUNTY. GIVEN THE AMOUNT OF INSTABILITY PRESENT...THIS STORM MAY INTENSIFY AND PRODUCE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN. RESIDENTS IN LOYAL VALLEY AND EASTERN MASON COUNTY ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 9, 8:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 PM CDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL LOYAL VALLEY 30.58N 99.01W
05/09/2005 1.75 INCH MASON TX LAW ENFORCEMENT
&&
HUBERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 34 min |
| May 9, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 30 min |
| May 9, 8:35 PM CDT | Flash Flood Warning | SJT | Mason | 85 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.